question-icon

What causes vaginal bleeding after discontinuation of birth control pill?

default
Posted on Mon, 19 Oct 2015
Question: Hi I have a question about getting pregnant...
I was taking the pill levlin ed, I got my period last week as I was up to the White pills, on the Saturday I took a yellow pill and had unprotected sex and he finished inside me, same on the Sunday I took the yellow pill we had unprotected sex and he finished inside again, but on Monday I stopped taking the pill, we had sex again on Wednesday with him finishing inside again, I havnt taken any pills since Monday, on Wednesday afternoon I started having light bleeding and by Thursday it got a little heavier, after all that my question now is can I still get pregnant even tho I am bleeding now??
doctor
Answered by Dr. Srilatha Myaka (40 minutes later)
Brief Answer:
need more information

Detailed Answer:
Hello dear,
welcome to healthcare magic. I understand your concern.

I am Dr.Srilatha, a gynaecologist, and I need more information for better suggestions. So if you can answer the following questions:

1)Since how long you are on hormonal pills?
2)Why did you stop taking pills from monday?
3)Are you planning for pregnancy?

The bleeding might not indicate pregnancy.

Kindly let me know the information.

Looking forward to hear from you.
Best regards...Dr.Srilatha
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Srilatha Myaka (18 minutes later)
I have only been on the pill 2 months
I stopped taking it as we are trying to get pregnant
doctor
Answered by Dr. Srilatha Myaka (33 minutes later)
Brief Answer:
There might be hormonal imbalance

Detailed Answer:
Hello dear,thanks for the information.I understand your concern.
In my opinion the stoppage of pills in the middle might have created some hormonal imbalance leading to bleeding.
As you are not on pills for longer period the valuation might start soon after stopping the pills.
This would have occurred if the new pack was not started at all.
But as some irregular stoppage of pills occurred it might take some time for the hormonal imbalance to get to normal.
Mostly by next cycle the regularity starts and once regular cycles occur chances of conception increase.
Anyway it might not be possible for pregnancy while you are bleeding.
But consult doctor if irregular bleeding continue.
Hope this satisfies your query.
Feel free to discuss further.
Best regards...Dr.Srilatha
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Srilatha Myaka

OBGYN

Practicing since :2007

Answered : 2422 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vaginal bleeding after discontinuation of birth control pill?

Brief Answer: need more information Detailed Answer: Hello dear, welcome to healthcare magic. I understand your concern. I am Dr.Srilatha, a gynaecologist, and I need more information for better suggestions. So if you can answer the following questions: 1)Since how long you are on hormonal pills? 2)Why did you stop taking pills from monday? 3)Are you planning for pregnancy? The bleeding might not indicate pregnancy. Kindly let me know the information. Looking forward to hear from you. Best regards...Dr.Srilatha